MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age, weight and ethnicity: information unknown/ not provided.If implanted give date: n/a (not applicable).The intraocular lens was not implanted.If explanted, give date: n/a (not applicable).The intraocular lens was not implanted; therefore, it was not explanted.Initial reporter telephone number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by the doctor ,"shooter broken in front." through follow up it was confirmed that the cartridge tip broke.The cartridge tip made contact with the eye.The operation was completed with a different iol (intraocular lens) and that there was a normal operation afterward.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation could not be performed since, at the time of this investigation, the complaint product cartridge or iol had not been received; the lens case, patient stickers, and original folding carton were not received for iol sn: 2300612104.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.There are no discrepancies found during the mrr (manufacturing record review) related to this complaint.Historical data analysis: a search of complaints revealed that two (02) additional complaint folder was found as part of this production order (po) number.One complaint was related, however this complaint was not confirmed based on the investigation.Another complaint was not related and was voided and therefore not confirmed.No escalation was required.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 15th december 2021.Device evaluation: visual inspection under magnification revealed viscoelastic residue inside of the cartridge as well as the lens module.Further inspection revealed a lens was received stuck inside of the cartridge, that the lens was also overridden by the plunger rod, and that the cartridge tip had cracked.The handpiece was disassembled and the assembly was inspected; presenting with no assembly issues.The complaint issue could be confirmed; however, this may be attributed to an excessive amount of ovd and excessive force applied to the lens, which is suggested by the amount of viscoelastic residue inside of the lens module as well as the stuck lens in the cartridge tip, and cannot be confirmed to be related to a manufacturing issue.Therefore, no product deficiency could be determined.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12558958
Report Number2020664-2021-07539
Device Sequence Number1402524
Product Code HQL
UDI-Device Identifier05050474558274
UDI-Public(01)05050474558274(17)240330
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer11/09/2021
01/18/2022
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date12/06/2021
01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown